Heart Palpitations on Foundayo: User Experiences
Foundayo (orforglipron) is a once-daily tablet for weight management, and its UK patient leaflet lists "fast pulse" among the common side effects. What the leaflet cannot capture is how that looks from the inside: a heartbeat noticed in the dark and a watch that suddenly reads ten beats higher.
The accounts below come from people posting about their own experiences, and they are personal impressions rather than evidence of how often this happens or what causes it. Palpitations are also not the usual language of these threads; most people talk about heart rate, with a smaller group describing something they can actually feel. Taken together, they show how differently the same change can land.
A Heartbeat You Can't Ignore
For a few people the first sign is physical rather than numerical. A fast heart does not have to be measured to be noticed, and the nights seem to be when it is hardest to ignore. One person who began in July picked up the change on a ring first, then felt it.
"I started July 13th and over the past week my Oura ring had picked up a noticeable increase in my heart rate. I wake up in the middle of the night to my heart pounding and I can’t sleep." – Angie_0405
Daytime versions are quieter but just as unsettling for the person living with them. A 35-year-old who had managed anxiety for years, and who had undergone heart surgery earlier in life, describes brief moments that arrived without warning about three and a half weeks in.
"There’s always a moment or two in the day where I start to feel my heartbeat in my face and noticed that my heart rate is in the 90s while I’m resting. […] My normal resting heart rate is about 67. And now over the past three days it’s been in the mid 80s." – Foreign_Interview788
Both accounts begin the same way, with a body that feels different, and both quickly move on to what the numbers say. That is where much of the conversation sits.
What the Wrist Says
Smartwatches and rings turn a vague sense of "something's off" into a figure, and the figures people quote vary widely. Some describe a modest drift upwards that they would not have noticed without a device. Around ten beats higher is a figure that comes up more than once, and one person reached it after four months of watching a smartwatch.
"My Apple Watch says ever since I started foundayo 4 months ago my avg heart rate has increased by 10." – anonplzzzzzzzz
At the other end, the change can be large enough to alter someone's routine. A runner whose resting rate had normally sat in the 60s, and sometimes the 50s, describes a jump that showed up on exercise as well.
"I experienced the same thing where my resting is normally in the 60s and sometimes as low as mid 50s, and since taking Foundayo it will increase to as high as 110 while sitting or lying down. […] I am a runner, and this has resulted in my heart rate maxing out whereas it would be 20+ bpm lower." – Comfortable-Edge-915
Numbers like these are the easier end of the spectrum, because they can be compared with a person's own baseline. The harder accounts are the ones where the heart seems to be doing something it has not done before.
When It Feels Like More Than a Number
A handful of people describe episodes rather than a trend. One person with a history of atrial fibrillation, free of it for years, says the episodes began once they moved to the 5.5 mg dose, and is careful not to claim to know what they were.
"I started having atrial fibrillation or tachycardia at night in the early morning. The first one lasted for about 30 seconds, but it woke me up the next one which occurred two days later lasted for about the same. The last one lasted for over 3 1/2 hours. I’m not sure if this was a tachycardia or atrial fibrillation as I have a history with both" – Jbmodeler
Elsewhere the heart sits inside a wider cluster of sensations. In a thread about first-week experiences, one user answered another person's tingling and brain fog with a longer inventory of their own.
"I also get the tingling along with anxiety, jaw clenching and pain, dizziness, insomnia, fatigue, heart palpitations" – IntelligentPotato241
Anxiety appears again and again beside the heart. One person describes full-blown attacks arriving out of nowhere after moving to 5.5 mg, with a hospital visit that found nothing wrong, and is still trying to work out what caused them.
"Yes I’ve been having full blown anxiety attacks out of nowhere after starting 5.5. Heart rate and BP go thru the roof. Also went to ER also said everything is normal." – Existing-Abrocoma182
Whether the heart or the anxiety comes first is a question the threads never settle, and it is also what makes the accounts of people who noticed nothing worth hearing.
The People Who Noticed Nothing
For every person with a pounding heart, there is someone reporting the opposite or nothing at all. A reader worried about a raised heart rate before starting was met with a reassuring report after three months across two doses.
"I took the 0.8 mg pill for two months, and am on the 2.5 mg for month three. No issues with raised heart rate." – StudsMcLovin
A few go further and report a drop. One person who had come over from Zepbound speculated about why, and was open that it might have nothing to do with the tablet.
"Also contrary to other people, my resting heart rate actually dropped a few beats on average from about 49 to 45. It may be that it was the effect of this medication, or perhaps Zepbound had increased my heart rate and this was so ineffective that it simply reset." – Dolomasi
The mix of results makes the next question unavoidable: what is actually going on, and how would anyone know?
Trying to Work Out Why
Most people cannot tell, and say so. Life around the tablet changes too: work pressure, sleep, hydration, other medicines, a new diet. One person who suspected a link was honest about how hard it was to separate from a busy season.
"I think my heart rate has gone up slightly since starting this drug. But it’s hard to tell as this is my most stressful time of year with work." – ss0826
Others are more certain. Having stopped the tablet over a higher heart rate after speaking to a doctor, one person was blunt about the conclusion reached, which is not one every poster shares.
"It’s the medication! I had to cease using it because of a higher heart rate. I talked it over with my doctor." – Left-Huckleberry-133
Between certainty and doubt are people who tried small experiments and saw what happened. The person woken by a pounding heart at the start of this piece returned later to the same thread, reporting the limits of what she had tried.
"I increased my water and electrolytes which helps, but it seems like my body has gotten used to it. I am on the 5.5 dose now too. My heart rate variability and heart rate have changed but my doctor said it’s nothing to be concerned about." – Angie_0405
What Does Medino's Pharmacist Think?
"An increase in heart rate is a recognised side effect of Foundayo, but it's important to distinguish a slightly higher resting pulse from persistent palpitations or an unusually fast heartbeat. If you notice a change, keep a record of your heart rate and any accompanying symptoms, and discuss it with your prescriber, particularly if you have an existing heart condition. Don't assume that palpitations are simply caused by anxiety or dehydration. If you experience palpitations alongside chest pain, severe breathlessness or fainting, seek emergency medical attention." – Alessandro Grenci, Pharmacist at Medino
Many Hearts, Many Stories
Taken together, the accounts describe a change that some people never notice, some see only as a number, and a few feel as a pounding in the chest. Almost everyone is trying to answer the same question, which is whether it is the tablet, and for now the threads leave that open.